New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
risks of Blood Clot with the birth control Pill?
16 Replies
Scarlett - September 8

is it true that women taking birth control pills has higher risks of blood clot?

 

Rhea - September 8

Though it is well known that birth control pills increases the risk of blood clot but take note also that it differs depending on the dose and the type of the hormones.

 

Lady Love - September 8

Yes, research shows that birth control pills increase the risk of blood clot usually in the legs and in the lungs.

 

elizabeth09 - September 8

The type of birth control Pills that increase the risk of blood clot are those containing estrogen and progestogen.

 

DinaDanica - September 8

According to my OB the most safe birth control pills were those with the lowest amounts of estrogen that is 20 micrograms of ethinylestradiol and the levonorgestrel or norgestrel forms of progestogen.

 

MarGha - September 8

Actually the risk of woman taking BCP to blood clot is present but the possibility to develop a blood clot when taking the Pill is low.

 

chikka_ 911 - September 21

Scarlett, it's true that there is a range of risks actually, from serious to minor.Effects are dose related and not every woman will experience them. Blood Clots can form, restricting or blocking the flow of blood to critical organs and other body systems, possibly causing permanent damage.

 

chikka_ 911 - September 21

Here are some examples that i will share to you, Scarlett..a blood clot in the heart would cause heart attack; in the brain it would cause stroke or brain hemorrhage; a clot which moved from elsewhere in the body to the lung would cause pulmonary embolism; in the kidneys a clot would cause a renal artery thrombosis and kidney damage; in the retinal arteries it would cause temporary or permanent blindness.Take note of this.

 

meldz_60 - October 7

great input chikka! yes it could form blood clot but it's a rare condition and i don't think you should be alarmed with this issue.

 

sandra - October 7

why shouldn't she be alarmed? is blood clot normal? what's causing it?

 

marissa - October 8

blood clots can occur in any vein throughout the body. but this doesn't sound too serious at all.

 

meldz_60 - October 13

as i have said, it's a rare condition... so it doesn't happen all the time... with everyone...

 

hale - October 16

blood clot can only form if you're using BCP in long term. so advisable to use BCP for more than 10 years i guess.

 

katie - October 24

BCP is not advisable to use for more than 10 years. it could give you serious problems like ovarian cyst or breast cancer.

 

mom of 4 - October 28

blood clot is not normal..eventhough it rarely happens still it's alarming.so, why do we have to use it.try to use other method that is not a risk to your health.

 

hale - October 30

i think each and every method has it's own side effects. best way to find the right method for you is to consult your gyne.

 

elle - December 19

that's right! each method has side effects and it affects differently from person to person.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question